×

zbMATH — the first resource for mathematics

Tail bounds for the joint distribution of the surplus prior to and at ruin. (English) Zbl 1141.91544
Summary: For the classical risk model with Poisson arrivals, we study the (bivariate) tail of the joint distribution of the surplus prior to and at ruin. We obtain some exact expressions and new bounds for this tail, and we suggest three numerical methods that may yield upper and lower bounds for it. As a by-product of the analysis, we obtain new upper and lower bounds for the probability and severity of ruin. Many of the bounds in the present paper improve and generalise corresponding bounds that have appeared earlier. For the numerical bounds, their performance is also compared against bounds available in the literature.

MSC:
91B30 Risk theory, insurance (MSC2010)
60G40 Stopping times; optimal stopping problems; gambling theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Asmussen, S., Applied probability and queues, (1987), Wiley New York · Zbl 0624.60098
[2] Asmussen, S., Ruin probabilities, (2000), World Scientific Singapore
[3] Cai, J.; Garrido, J., Aging properties and bounds for ruin probabilities and stop-loss premiums, Insurance: mathematics and economics, 23, 33-43, (1998) · Zbl 0954.62123
[4] Cai, J.; Garrido, J., Two-sided bounds for ruin probabilities when the adjustment coefficient does not exist, Scandinavian actuarial journal, 80-92, (1999) · Zbl 0922.62108
[5] Chadjiconstantinidis, S.; Politis, K., Non-exponential bounds for stop-loss premiums and ruin probabilities, Scandinavian actuarial journal, 335-357, (2005) · Zbl 1143.91026
[6] Chadjiconstantinidis, S.; Politis, K., Two-sided bounds for the distribution of the deficit at ruin in the renewal risk model, Insurance: mathematics and economics, 41, 1, 41-52, (2007) · Zbl 1119.91050
[7] De Vylder, F.; Goovaerts, M., Bounds for classical ruin probabilities, Insurance: mathematics and economics, 3, 121-131, (1984) · Zbl 0547.62068
[8] Dickson, D.C.M., On the distribution of the surplus prior to ruin, Insurance: mathematics and economics, 11, 191-207, (1992) · Zbl 0770.62090
[9] Dickson, D.C.M.; Dos Reis, A.D.E.; Waters, H.R., Some stable algorithms in ruin theory and their applications, ASTIN bulletin, 25, 153-175, (1995)
[10] Embrechts, P.; Kl├╝ppelberg, C.; Mikosch, T., Modelling extremal events for insurance and finance, (1997), Springer Berlin · Zbl 0873.62116
[11] Gerber, H.U., On the numerical evaluation of the distribution of aggregate claims and its stop-loss premiums, Insurance: mathematics and economics, 1, 13-18, (1982) · Zbl 0479.62076
[12] Gerber, H.U.; Shiu, E.S.W., The joint distribution of the time of ruin, the surplus immediately before ruin, and the deficit at ruin, Insurance: mathematics and economics, 21, 129-137, (1997) · Zbl 0894.90047
[13] Gerber, H.U.; Shiu, E.S.W., On the time value at ruin, North American actuarial journal, 2, 1, 48-72, (1998), Discussions: pp. 72-78
[14] Gerber, H.U.; Goovaerts, M.J.; Kaas, R., On the probability and severity of ruin, ASTIN bulletin, 17, 151-163, (1987)
[15] Ng, A.C.Y.; Yang, H., Lundberg-type bounds for the joint distribution of surplus prior and after ruin under the sparre – andersen model, North American actuarial journal, 9, 2, 85-100, (2005), Discussions: pp. 100-107
[16] Ng, A.C.Y.; Yang, H., Lundberg-type bounds for the joint distribution of surplus immediately before and at ruin under a Markov-modulated risk model, ASTIN bulletin, 35, 351-361, (2005) · Zbl 1101.62102
[17] Politis, K., Bounds for the probability and severity of ruin in the sparre – andersen model, Insurance: mathematics and economics, 36, 165-177, (2005) · Zbl 1117.91383
[18] Schmidli, H., On the distribution of the surplus prior to and at ruin, ASTIN bulletin, 29, 227-244, (1999) · Zbl 1129.62425
[19] Szekli, R., On the concavity of the waiting time distribution in some GI/G/1 queues, Journal of applied probability, 23, 555-561, (1986) · Zbl 0599.60085
[20] Willmot, G.E., Compound geometric residual lifetime distributions and the deficit at ruin, Insurance: mathematics and economics, 30, 421-438, (2002) · Zbl 1039.62097
[21] Willmot, G.E.; Lin, X.S., Simplified bounds on the tails of compound distributions, Journal of applied probability, 34, 1, 27-33, (1997) · Zbl 0882.60088
[22] Willmot, G.E.; Lin, X.S., Lundberg approximations for compound distributions with insurance applications, (2001), Springer New York
[23] Willmot, G.E.; Cai, J.; Lin, X.S., Lundberg inequalities for renewal equations, Advances in applied probability, 33, 674-689, (2001) · Zbl 1003.60081
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.